Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffer from acid reflux, after eating esophagus becomes irritated and hurts with fast heart beat. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I suffer from acid reflux. I have noticed that it has gotten worse. I have noticed that when I eat a meal my esophagus becomes irritated and hearts alittle. Also my heart seems to beat faster. What should I do?
Posted Thu, 3 Oct 2013 in GERD
Answered by Dr. Jorge Brenes-Salazar 37 minutes later
Brief Answer:
Anti-reflux measures and medication

Detailed Answer:
Dear patient:

For acid reflux, a combination of behavioral-habit changes and effective medication is useful for most patients.

Anti-reflux rules:

-Elevate head of the bed 30 degrees
-Do not eat anything 2 hours before laying down
-Avoid alcohol, tobacco, mint, spices, chocolate in large amounts, all known to promote reflux


-The best medications are now over the counter, called proton pump inhibitors, like omeprazole or lansoprazole; to be taken once or twice daily on empty stomach, on a regular basis; should NOT discontinue even when feeling better because you get rebound acidity.

If you are diligent with those secommendations for 1 month and symptoms persist, should see a doctir for further testing (eg. EGD)

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor